Monday, March 12, 2012

And Another One...

My liver enzymes have been fluctuating since September of last year, so my BMT doctors started me on Prednisone. They tried to wean me off the steroid, but my ALT and AST labs went up again. Three weeks ago, one of the doctors decided to put me back on high dosage of Prednisone to control the GVHD in my liver, it worked... for a while... until he tried to wean me off the drug again. So, I've noticed that if I take less than 20mg of Prednisone a day, my labs come back out of whack. The thing is, I can't be on Prednisone for this long. It is killing me... well, not really. I only say that because it makes me super hungry. I'm eating like there's no tomorrow. I've gained 6 lbs in the last couple of weeks. My face looks so swollen. My stomach is distended. Plus, there's a chance I could have diabetes with this drug. So, I'm on this new medication called Mycophenolate. Basically, it's an immunosuppressant used to prevent rejection following a transplant. One of the side effects is it may lower my blood count (but not to the point where I will need transfusion again, at least I hope not... well, my doctor will keep an eye on me). I get my blood drawn every week, just to make sure I'm okay. Also, to determine whether there will be changes with my medications. I pray that this drug will work for me. Please, Lord, continue to heal me. I just want to be normal again.

No comments:

Post a Comment